Alert archive / Florida / River Flood Warnings in 2018

River Flood Warning 39, NWS Tampa Bay, FL

August 27, 2018Manatee County, Florida

NWS Tampa Bay, FL issued this river flood warning at Aug 27, 2018, 3:55 PM EDT for Manatee County, Florida. It took effect at Aug 27, 2018, 6:23 PM EDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Aug 27, 2018, 3:55 PM EDT (19:55 UTC)
In effect from
Aug 27, 2018, 6:23 PM EDT
Expired
Aug 28, 2018, 8:00 PM EDT
In force
26 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Manatee County, FL

The radar

The Tampa radar (KTBW), 29 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 11.88 ft at Aug 28, 2018, 1:00 AM EDT.

actionminormoderate101508/2708/2808/2908/30
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

528 
WGUS42 KTBW 271955
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Area - Ruskin FL
355 PM EDT Mon Aug 27 2018

...The National Weather Service in Tampa Fl has issued a Flood 
Warning for the following rivers...

  Manatee River Near Myakka Head 

.Heavy rain over the Manatee River basin yesterday has caused the 
river to rise quickly today and is expected to go into flood stage 
by this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The 
latest forecasts can also be found on weather.gov/tampabay. You can 
follow NWSTampaBay on Twitter and like us on Facebook.

&&

FLC081-280855-
/O.NEW.KTBW.FL.W.0039.180827T2223Z-180829T0000Z/
/MKHF1.1.ER.180827T2223Z.180828T0000Z.180828T1800Z.NO/
355 PM EDT Mon Aug 27 2018

The National Weather Service in Tampa Fl has issued a 

* Flood Warning for 
  The Manatee River Near Myakka Head
* From this evening until Tuesday evening.
* At 03 PM Monday the stage was...10.0 feet.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river is forecast to rise above flood stage by this evening and
  continue to rise to near 11.5 feet by this evening.the river is 
  expected to fall below flood stage by tomorrow early afternoon.
* Impact...at 11.0 feet...Private road and bridge 1 mile downstream 
  flood. Agricultural, rural Kibler area begins to flood.
* Flood history...This compares to a previous crest of 11.5 feet 
  on Aug 7 1975.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY  TIME   Tue    Wed    Thu    Fri    Sat

Manatee
 Myakka Head  11.0  10.0  Mon 03 PM  11.3   10.0    8.6    8.0    7.0


&&


LAT...LON 2746 8217 2743 8224 2745 8233 2752 8233
 2751 8224 2753 8224                  



$$
2 follow-up statements
510 
WGUS82 KTBW 280140
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
940 PM EDT Mon Aug 27 2018

...The Flood Warning has been extended for the following 
rivers in Florida... 

  Manatee River Near Myakka Head 
  Peace River At Zolfo Springs 

...The Flood Warning continues for the following rivers in Florida...

  Myakka River At Myakka River State Park 

.Heavy rain associated with summertime thunderstorm activity has 
cause several rivers to go into minor flood stage. Rivers will have 
to be watched closely as more rain is expect in the next few days. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The 
latest forecasts can also be found on weather.gov/tampabay. You can 
follow NWSTampaBay on Twitter and like us on Facebook.

&&

FLC081-281930-
/O.EXT.KTBW.FL.W.0039.000000T0000Z-180828T1930Z/
/MKHF1.1.ER.180827T2221Z.180828T0600Z.180828T1330Z.NO/
940 PM EDT Mon Aug 27 2018

...Flood Warning extended until Tuesday afternoon...
The Flood Warning continues for
  The Manatee River Near Myakka Head
* Until Tuesday afternoon.
* At 09 PM Monday the stage was 11.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will continue rising to near 12.1 feet by early 
  tomorrow morning. The river is expected to fall below flood stage 
  tomorrow late morning.
* Impact...at 11.0 feet...Private road and bridge 1 mile downstream 
  flood. Agricultural, rural Kibler area begins to flood.
* Flood history...This compares to a previous crest of 12.1 feet 
  on Jun 21 1975.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Tue    Wed    Thu    Fri    Sat

Manatee
 Myakka Head  11.0  11.6  Mon 09 PM  11.2    8.9    7.2    6.3    5.6


&&


LAT...LON 2746 8217 2743 8224 2745 8233 2752 8233
 2751 8224 2753 8224                  



$$

FLC115-290139-
/O.CON.KTBW.FL.W.0037.000000T0000Z-000000T0000Z/
/MKCF1.1.ER.180826T1145Z.180829T0000Z.000000T0000Z.NO/
940 PM EDT Mon Aug 27 2018

The Flood Warning continues for
  The Myakka River At Myakka River State Park
* Until further notice.
* At 09 PM Monday the stage was 7.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* The river will continue rising to near 7.7 feet by early Wednesday 
  morning then begin falling.
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Flood history...This compares to a previous crest of 7.7 feet 
  on Oct 11 1982.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Tue    Wed    Thu    Fri    Sat

Myakka
 Myakka Rive   7.0   7.4  Mon 09 PM   7.6    7.7    7.6    7.5    7.3


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$

FLC049-290139-
/O.EXT.KTBW.FL.W.0036.000000T0000Z-180829T1030Z/
/ZFSF1.1.ER.180827T0915Z.180828T1800Z.180829T0430Z.NO/
940 PM EDT Mon Aug 27 2018

...Flood Warning extended until Wednesday morning...
The Flood Warning continues for
  The Peace River At Zolfo Springs
* Until Wednesday morning.
* At 08 PM Monday the stage was 16.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* The river will continue rising to near 16.5 feet by tomorrow early 
  afternoon. The river is expected to fall below flood stage early 
  Wednesday morning.
* Flood history...This compares to a previous crest of 16.6 feet 
  on Jan 26 1958.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY TIME    Tue    Wed    Thu    Fri    Sat

Peace
 Zolfo Sprin  16.0  16.2  Mon 08 PM  16.4   15.8   15.8   15.5   15.0


&&


LAT...LON 2762 8176 2735 8179 2735 8187 2762 8184




$$
670 
WGUS82 KTBW 281420
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
1019 AM EDT Tue Aug 28 2018

...The Flood Warning has been extended for the following 
rivers in Florida... 

  Manatee River Near Myakka Head 
  Peace River At Zoloft Springs 

...The Flood Warning continues for the following rivers in Florida...

  Kayak River At Kayak River State Park 

.Water levels continue to recede some on the Manatee River At Kayak 
Head and the Peace River at Zoloft Springs is currently cresting. 
Meanwhile, minor flooding will occur on the Kayak River At 
Myakka River State Park through the weekend. Any locally heavy rain 
that falls over the next day or two may exacerbate the current 
flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio. The 
latest forecasts can also be found on weather.gov/tampabay. You can 
follow NWSTampaBay on Twitter and like us on Facebook.

&&

FLC081-290000-
/O.EXT.KTBW.FL.W.0039.000000T0000Z-180829T0000Z/
/MKHF1.1.ER.180827T2221Z.180828T0600Z.180828T1800Z.NO/
1019 AM EDT Tue Aug 28 2018

...Flood Warning extended until this evening...
The Flood Warning continues for
  The Manatee River Near Myakka Head
* Until this evening.
* At 09 AM Tuesday the stage was 11.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river is expected to fall below flood stage by this afternoon.
* Impact...at 11.0 feet...Private road and bridge 1 mile downstream 
  flood. Agricultural, rural Kibler area begins to flood.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY  TIME   Wed    Thu    Fri    Sat    Sun

Manatee
 Myakka Head  11.0  11.2  Tue 09 AM   9.5    7.9    7.0    6.1    5.5


&&


LAT...LON 2746 8217 2743 8224 2745 8233 2752 8233
 2751 8224 2753 8224                  



$$

FLC115-291418-
/O.CON.KTBW.FL.W.0037.000000T0000Z-000000T0000Z/
/MKCF1.1.ER.180826T1145Z.180829T0000Z.000000T0000Z.NO/
1019 AM EDT Tue Aug 28 2018

The Flood Warning continues for
  The Myakka River At Myakka River State Park
* Until further notice.
* At 09 AM Tuesday the stage was 7.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 7.0 feet.
* The river will continue rising to near 7.7 feet by this evening 
  then begin falling.
* Impact...at 8.0 feet...The main road at Myakka State Park floods.
* Impact...at 7.0 feet...Trails, picnic areas, and parking lots at 
  Myakka State Park flood.
* Flood history...This compares to a previous crest of 7.7 feet 
  on Oct 11 1982.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY  TIME   Wed    Thu    Fri    Sat    Sun

Myakka
 Myakka Rive   7.0   7.6  Tue 09 AM   7.7    7.6    7.5    7.2    7.1


&&


LAT...LON 2726 8226 2715 8234 2715 8238 2731 8226




$$

FLC049-291418-
/O.EXT.KTBW.FL.W.0036.000000T0000Z-180830T0000Z/
/ZFSF1.1.ER.180827T0915Z.180828T0845Z.180829T1800Z.NO/
1019 AM EDT Tue Aug 28 2018

...Flood Warning extended until Wednesday evening...
The Flood Warning continues for
  The Peace River At Zolfo Springs
* Until Wednesday evening.
* At 09 AM Tuesday the stage was 16.3 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet.
* The river will continue rising to near 16.3 feet by this afternoon.
  The river is expected to fall below flood stage tomorrow early 
  afternoon.
* Flood history...This compares to a previous crest of 16.3 feet 
  on Jan 25 1998.

&&


               FLD        OBSERVED         FORECAST 8AM
LOCATION       STG   STG  DAY  TIME   Wed    Thu    Fri    Sat    Sun

Peace
 Zolfo Sprin  16.0  16.3  Tue 09 AM  16.1   15.7   15.4   14.9   14.3


&&


LAT...LON 2762 8176 2735 8179 2735 8187 2762 8184




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Aug 27, 3:00 PM EDT, 55 minutes earlier.

Area forecast discussion, Aug 27, 3:00 PM EDT, 55 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
300 PM EDT Mon Aug 27 2018

.DISCUSSION (Tonight-next Monday)...
Mid/upper level ridge will remain over the southern U.S. and Florida
through the period with surface high pressure remaining off the mid-
Atlantic and southeast U.S. coast. This will continue the deep layer
east to southeast flow with ample moisture moving westward across
the region. This combined with daytime heating will support
scattered to numerous diurnal sea breeze driven showers and
thunderstorms each day. The flow will remain strong enough to keep
the west coast sea breeze close to the coast so the highest rain
chances will continue to be generally west of the Interstate 75
corridor during the late afternoon and early evening hours.
Convection will gradually dissipate as it moves west out into the
Gulf waters during the each evening with mostly clear to partly
cloudy skies overnight. Main concerns with the storms will continue
to be locally heavy rainfall, frequent lightning, and strong gusty
winds. Daytime high temperatures will be in the upper 80s to lower
90s through the period with overnight lows mostly in the 70s.

&&

.AVIATION...
Scattered showers and thunderstorms will cause MVFR/local IFR
conditions along with gusty winds up to 30 knots into this evening.
Some more MVFR ceilings will be possible once daytime heating gets
underway Tuesday morning, otherwise mainly VFR conditions are
expected. The east to southeast winds will persist at 6 to 10 knots,
but will try to shift to onshore at TPA, PIE and SRQ this afternoon.

&&

.MARINE...
Surface high pressure from the Atlantic extending west across the
southeastern U.S. will maintain an east to southeast flow across the
eastern Gulf waters through the week with a weak onshore sea breeze
component developing right along the coast each day during the late
afternoon. Wind speeds will remain 15 knots or less with seas 4 feet
or less, except in the vicinity of showers and thunderstorms. No
headlines are expected.

&&

.FIRE WEATHER...
No fire weather hazards are expected for the next several days as
relative humidity values will remain well above critical levels.

&&

.Preliminary Point Temps/PoPs...
TPA  76  92  75  91 /  30  70  30  60
FMY  75  91  75  91 /  30  70  20  60
GIF  75  92  75  92 /  20  50  20  50
SRQ  76  91  76  91 /  30  70  30  60
BKV  75  92  74  92 /  20  60  30  50
SPG  78  91  77  91 /  30  70  30  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Thursday evening for
     Coastal Lee-Coastal Manatee-Coastal Sarasota.

Gulf waters...None.
&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...69/Close
Hazardous weather outlook, Aug 27, 4:40 AM EDT, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
440 AM EDT Mon Aug 27 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-272045-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
440 AM EDT Mon Aug 27 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Scattered thunderstorms will develop again this afternoon, with
the greatest storm coverage along and to the west of the
Interstate 75 corridor during the late afternoon and early
evening hours. Thunderstorms that develop will be capable of
producing strong gusty winds, locally heavy rains, and frequent
deadly lightning strikes.

...RIVER FLOOD IMPACT...
Heavy rainfall the last few days along with the possibility of
additional heavy rain today will cause several area rivers to run
at or near minor flood stage. Residents living along rivers or
faster flowing streams should remain aware of water levels and
be ready to move to higher ground should flooding be observed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

...THUNDERSTORM IMPACT...
Scattered to numerous thunderstorms are expected each day
with the greatest storm coverage continuing to be along and to
the west of the Interstate 75 corridor during the late afternoon
and early evening hours. The main hazards from the storms will be
locally heavy rains, strong gusty winds, and frequent lightning
strikes.

...RIVER FLOOD IMPACT...
Minor river flooding will be possible along area rivers.
Residents living along rivers or faster flowing streams should
remain aware of water levels and be ready to move to higher ground
should flooding be observed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Fleming

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:04 PM EDTSpecial Weather StatementTBWPasco26 min
Aug 27, 4:50 PM EDTSpecial Marine WarningTBW40 min
Aug 27, 5:39 PM EDTSpecial Weather StatementTBWManatee21 min
Aug 27, 5:40 PM EDTSpecial Marine WarningTBW50 min
Aug 27, 6:32 PM EDTSpecial Weather StatementTBWPinellas13 min
Aug 27, 6:34 PM EDTSpecial Marine WarningTBW41 min

Nearby

River Flood Warnings in Florida, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.